Alert archive / Minnesota / Flash Flood Warnings in 2011

Flash Flood Warning 11, NWS Duluth, MN

August 2, 2011Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota

NWS Duluth, MN issued this flash flood warning at Aug 2, 2011, 12:40 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2011, 12:40 AM CDT (05:40 UTC)
Expired
Aug 2, 2011, 5:00 AM CDT
In force
4 hr
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Flood severity
None

Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 5.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2011-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2011-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
666 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1364 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WGUS53 KDLH 020540
FFWDLH
MNC017-137-WIC031-021000-
/O.NEW.KDLH.FF.W.0011.110802T0540Z-110802T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1240 AM CDT TUE AUG 2 2011

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARLTON COUNTY IN NORTHEAST MINNESOTA...
  CENTRAL DOUGLAS COUNTY IN NORTHWEST WISCONSIN...
  SOUTHWESTERN ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...

* UNTIL 500 AM CDT

* AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES OF 1 OF 3 INCHES IN AN HOUR IS        
  POSSIBLE.  A TOTAL OF 2 TO 4 INCHES OF RAINFALL IS POSSIBLE IN THE 
  WARNED AREA EARLY THIS MORNING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALBORN...BARNUM...BENNETT...BLUEBERRY...BROOKSTON...BURNETT...
  CARLTON...CHAFFEY...CLOQUET...CROMWELL...CULVER...ELMER...ESKO...
  FLOODWOOD...FOXBORO...GORDON...GOWAN...HAWTHORNE...HOLYOKE...
  INDEPENDENCE...KELSEY...KETTLE RIVER...LAKE NEBAGAMON...MAHTOWA...
  MAPLE...MEADOWLANDS...MOOSE JUNCTION...NEMADJI...OLIVER AND PATZAU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4723 9256 4668 9234 4662 9164 4621 9166
      4623 9215 4645 9227 4647 9294 4719 9303

$$

STEWART
2 follow-up statements
620 
WGUS73 KDLH 020652
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
152 AM CDT TUE AUG 2 2011

MNC017-137-WIC031-021000-
/O.CON.KDLH.FF.W.0011.000000T0000Z-110802T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARLTON MN-ST. LOUIS MN-DOUGLAS WI-
152 AM CDT TUE AUG 2 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL DOUGLAS...
SOUTHWESTERN ST. LOUIS AND CARLTON COUNTIES UNTIL 500 AM CDT...

AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR 
ESITMATES THAT 1 TO 2 INCHES OF RAIN HAVE FALLEN IN THE WARNED AREA 
SINCE MIDNIGHT. ANOTHER 1 TO 2 INCHES IS EXPECTED BY 300 AM. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE.....BARNUM...BENNETT...CLOQUET...CROMWELL...ESKO... 
FLOODWOOD...FOND DU LAC...HOLYOKE...INDEPENDENCE ...KELSEY...
KETTLE RIVER...LAKE NEBAGAMON...MAPLE...AND MEADOWLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4723 9256 4668 9234 4662 9164 4621 9166
      4623 9215 4645 9227 4647 9294 4719 9303

$$

STEWART
796 
WGUS73 KDLH 020957
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
457 AM CDT TUE AUG 2 2011

MNC017-137-WIC031-021010-
/O.EXP.KDLH.FF.W.0011.000000T0000Z-110802T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARLTON MN-ST. LOUIS MN-DOUGLAS WI-
457 AM CDT TUE AUG 2 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL DOUGLAS...
SOUTHWESTERN ST. LOUIS AND CARLTON COUNTIES WILL BE ALLOWED TO EXPIRE
AT 500 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 
HOWEVER...ADDITIONAL RAINFALL...ESPECIALLY OVER CARLTON COUNTY IS 
POSSIBLE THROUGH THE NEXT COUPLE HOURS. STREAMS AND CREEKS IN THE 
WARNED AREA SHOULD BEGIN TO RECEDE...ENDING THE FLOOD THREAT. IF 
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4723 9256 4668 9234 4662 9164 4621 9166
      4623 9215 4645 9227 4647 9294 4719 9303

$$

TENTINGER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 8:58 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 1, 8:58 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
858 PM CDT MON AUG 1 2011

.UPDATE...THUNDERSTORMS ARE DEVELOPING ACROSS NE MN BACK TO THE
DAKOTAS AS EXPECTED. THIS AREA WILL GROW IN INTENSITY OVER THE
NEXT COUPLE OF HOURS AND WILL DROP HEAVY RAIN ACROSS THE FORECAST
AREA. QUICK LOOK AT THE 00Z NAM HAS MOVED AREA OF HEAVY RAIN
SLIGHTLY A LITTLE NORTH. FLASH FLOOD WATCH LOOKS GOOD. REST OF FCST
UNCHANGED.

&&

.PREV DISCUSSION... /ISSUED 656 PM CDT MON AUG 1 2011/

AVIATION...00Z TAF ISSUANCE

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN MN LATER THIS
AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. MVFR CIGS AND VSBYS MAY ACCOMPANY
THE STORMS THIS EVENING. LOW CLOUDS AND FOG MAY DEVELOP BEHIND THE
FRONT BY THE MORNING ALSO HELPING LOWER VISBYS AND CIGS.

PREV DISCUSSION... /ISSUED 347 PM CDT MON AUG 1 2011/

DISCUSSION...FLASH FLOODING AND SEVERE STORMS ARE MAIN FOCUS.

AT 330 PM...SKIES WERE CLEARING FROM THE NORTH...WHILE THE
RAINFALL AREA FROM LAST NIGHT FINALLY MOVED SOUTH OF THE CWA. NEW
STORMS HAD DEVELOPED ACROSS NW/WC MN AND WERE MOVING INTO THE
BRAINERD LAKES REGION. TEMPERATURES RANGED FROM THE MIDDLE TO
UPPER 70S IN THE SOUTH TO THE MIDDLE 80S IN THE NORTH. DEWPOINTS
RANGED FROM THE 50S IN THE ARROWHEAD TO THE LOWER 70S SOUTH.

STARTING TO BECOME VERY CONCERNED ABOUT THE POTENTIAL FOR FLASH
FLOODING ACROSS THE NORTHLAND OVERNIGHT. HPC HAS PLACED US IN A
RISK FOR EXCESSIVE RAINFALL WITH A MODERATE TO HIGH RISK OF
EXCEEDING FLASH FLOOD GUIDANCE. THE MODELS ARE ALL OVER THE PLACE
IN TERMS OF QPF AS IS TO BE EXPECTED...BUT THE 4KM NMM WRF IS
ACTUALLY HANDLING THE CURRENT PRECIPITATION QUITE WELL! IN
GENERAL...WILL USE A BLEND OF MODEL SOLUTIONS...WITH AN EMPHASIS
ON THE CONVECTIVE MODE AND QPF AREA OF THE 4KM NMM WRF. ALSO
CONCERNED ABOUT THE POTENTIAL FOR A DAMAGING WIND EVENT/DERECHO
OVERNIGHT...AND WILL INCLUDE MENTION OF SEVERE IN THE EVENING
ZONES/GRIDS.

IN TERMS OF FLASH FLOOD POTENTIAL...AM CONCERNED THAT TROPICAL
MONSOONAL MOISTURE WILL COMBINE WITH FAIRLY POTENT SHORTWAVE THAT
WILL MOVE ACROSS THE REGION OVERNIGHT. PRECIPITABLE WATER VALUES
ARE EXPECTED TO PEEK CLOSE TO 2.45 INCHES. H85 DEWPOINTS ARE
ACTUALLY AROUND 20C. THE COMBINATION OF THE TROPICAL
MOISTURE...THE STRONG SHORTWAVE AND H85 LOW...AND THE POSITION OF
THE WARM FRONT SOUTH OF THE AREA COULD COMBINE TO PRODUCE AN
EXPLOSIVE SITUATION FOR HEAVY RAIN AND THUNDERSTORMS. CONTEMPLATED
KEEPING SOME AREAS OUT OF THE FLASH FLOOD WATCH...INCLUDING THE
KINL AREA AND OUR SOUTHERN TIER OF COUNTIES...BUT CONFIDENCE IN
LOCATION OF HEAVY RAIN NOT ALL THAT HIGH AT THIS POINT. WE ARE
CONFIDENT THAT THERE WILL BE A PROLIFERATION OF SHOWERS AND
THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING...AND WE ARE
CONFIDENT THAT SOMEWHERE IN THE CWA WILL SEE EXCESSIVE RAINFALL.
WE ARE JUST NOT COMFORTABLE AT THIS POINT TRYING TO PINPOINT THE
EXACT LOCATIONS DUE TO MODEL DIFFERENCES AND POTENTIAL FOR
CONVECTION SOUTH OF THE AREA TO STEAL MOISTURE. WOULD NOT BE
SURPRISED TO SEE SOME RAINFALL AMOUNTS OF UPWARDS OF 4 TO 6
INCHES...WITH WIDESPREAD 1 TO 2 INCHES.

MUCH DRIER AND MORE STABLE AIR WILL PUSH ACROSS THE CWA ON
TUESDAY...BRINGING A DECREASE IN CLOUDS AND PRECIPITATION FROM NW
TO SE. THE WEATHER SHOULD GENERALLY BE DRY THROUGH WEDNESDAY NIGHT
BUT A FEW SHOWERS AND STORMS COULD DEVELOP WEDNESDAY NIGHT AND
THURSDAY.

TEMPERATURES OVERNIGHT WILL BE VERY WARM...WITH LOWS IN THE UPPER
60S INTO THE 70S. OTHERWISE...MUCH OF THE REST OF THE WEEK WILL
SEE FAIRLY NORMAL TEMPS...ALBEIT A BIT WARMER THAN NORMAL.

EXTENDED...THURSDAY NIGHT THROUGH NEXT MONDAY. A FAST ZONAL FLOW
ALOFT...LATE IN THE WEEK THROUGH EARLY THE FOLLOWING WEEK...WILL
BRING A SERIES OF SHORT WAVES ACCOMPANIED BY WEAK AND FAST MOVING
COLD FRONTS. MOSTLY AFTERNOON AND EVENING THUNDERSTORMS WILL ONLY
HAVE LIMITED MOISTURE TO WORK WITH. WITH SLOWLY FALLING
HEIGHTS...AND EVENTUALLY VEERING UPPER WINDS AS THE FOLLOWING WEEK
GETS UNDERWAY...A LONG TERM COOLING TREND WILL CONTINUE. HIGHS
WILL ONLY REACH THE 70S AT THE END OF THE PERIOD.

&&

.POINT TEMPS/POPS...
DLH  65  82  57  80 /  80  20  10  10
INL  66  81  47  82 /  80  20  10  10
BRD  71  87  58  83 /  80  10  10  10
HYR  71  90  60  87 /  80  40  10  10
ASX  71  83  60  82 /  80  40  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MNZ010>012-018>021-
     025-026-033>038.

WI...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR WIZ001>004-006>009.

LS...NONE.
&&

SHORT TERM...STEWART
Hazardous weather outlook, Aug 1, 3:52 PM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
352 PM CDT MON AUG 1 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-021030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
352 PM CDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN COVERAGE
ACROSS THE NORTHLAND LATE THIS AFTERNOON AND TONIGHT. SOME OF THE
STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE
STORMS MAY ALSO PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR THE ENTIRE AREA OVERNIGHT. SEE THE LATEST FLOOD WATCH
PRODUCTS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FLASH FLOOD WATCH WILL CONTINUE THROUGH MIDDAY TUESDAY. THERE
IS A CHANCE OF THUNDERSTORMS TUESDAY...AND AGAIN FROM THURSDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

LSZ121-140>148-021030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
352 PM CDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN COVERAGE
ACROSS THE NORTHLAND LATE THIS AFTERNOON AND TONIGHT. SOME OF THE
STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE
IS A CHANCE OF THUNDERSTORMS TUESDAY...AND AGAIN FROM THURSDAY
THROUGH MONDAY.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 1, 11:18 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1118 PM CDT MON AUG 1 2011

MNZ010-011-018-019-020445-
CENTRAL ST. LOUIS-KOOCHICHING-NORTH ITASCA-NORTH ST. LOUIS-
1118 PM CDT MON AUG 1 2011

...STRONG THUNDERSTORMS DEVELOPING OVER KOOCHICHING COUNTY...

AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF  RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
4 MILES NORTH OF CELINA TO 13 MILES NORTHWEST OF GRAND FALLS...MOVING
NORTHEAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  GREANEY...            NETT LAKE...          PELLAND...
  ORR...                LOMAN...              LITTLEFORK...
  CUSSON...             ASH LAKE...           PELICAN LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4858 9379 4853 9379 4854 9354 4811 9270
      4781 9304 4834 9412 4861 9382

KK
Special weather statement, Aug 1, 11:31 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1131 PM CDT MON AUG 1 2011

MNZ019-037-WIZ001-020500-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-DOUGLAS-
1131 PM CDT MON AUG 1 2011

...THUNDERSTORMS WITH HEAVY RAINFALL MOVING ACROSS SOUTHERN ST.
LOUIS COUNTY...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF  RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
HIBBING TO BROOKSTON...MOVING EAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  PROSIT...             LITTLE SWAN...        CULVER...
  ALBORN...             BURNETT...            SAGINAW...
  PAYNE...              GRAND LAKE...         KELSEY...
  INDEPENDENCE...       CHERRY...             TWIG...
  MUNGER...             CANYON...             WILD RICE LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4744 9253 4674 9208 4678 9304 4744 9306

KK
Special weather statement, Aug 1, 11:47 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1147 PM CDT MON AUG 1 2011

MNZ018-025-026-035-020515-
NORTH CASS-NORTH ITASCA-NORTHERN AITKIN-SOUTH ITASCA-
1147 PM CDT MON AUG 1 2011

...STRONG THUNDERSTORMS WITH HEAVY RAINFALL MOVING THROUGH ITASCA COUNTY...

AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF WIRT
TO WILKINSON...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  WIRT...               PORTAGE LAKE...       OSLUND...
  MAX...                SAND LAKE...
  LAKE WINNIBIGOSHISH...                      WALKER...
  LEECH LAKE...         CUT FOOT SIOUX LAKE...
  SPRING LAKE...        INGER...              BIGFORK...
  BENA...               SIX MILE LAKE...      BOWSTRING LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4733 9468 4742 9450 4742 9444 4784 9440
      4782 9310 4697 9309 4701 9463 4719 9468

KK
Special weather statement, Aug 2, 12:04 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1204 AM CDT TUE AUG 2 2011

MNZ037-WIZ001-020600-
CARLTON/SOUTH ST. LOUIS-DOUGLAS-
1204 AM CDT TUE AUG 2 2011

...STRONG THUNDERSTORMS WITH HEAVY RAIN OVER DOUGLAS COUNTY...

AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF SOUTH RANGE...MOVING EAST AT
20 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL.

LOCATIONS IMPACTED THROUGH 1 AM INCLUDE...
  SOUTH RANGE...        WENTWORTH...          POPLAR...
  MAPLE...              LAKE NEBAGAMON...     BLUEBERRY...
  HAWTHORNE...          BENNETT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MINOR
FLOODING OF ROAD SIDE DITCHES AND SMALL STREAMS IS ALSO
POSSIBLE...ALONG WITH SOME STANDING WATER ON AREA ROADS.

LAT...LON 4663 9228 4664 9220 4672 9212 4673 9203
      4669 9195 4670 9182 4674 9170 4674 9160
      4642 9157 4640 9229

BERDES
Special weather statement, Aug 2, 12:10 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1210 AM CDT TUE AUG 2 2011

MNZ019-020-037-WIZ001-020545-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-DOUGLAS-SOUTHERN LAKE/NORTH
SHORE-
1210 AM CDT TUE AUG 2 2011

...THUNDERSTORMS WITH HEAVY RAINFALL MOVING THROUGH ST. LOUIS AND
CARLTON COUNTIES...

AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
PROCTOR TO 6 MILES WEST OF ELMER...MOVING EAST NORTHEAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  WILD RICE LAKE...     SILICA...             MEADOWLANDS...
  INDEPENDENCE...       ELMER...              FISH LAKE...
  TOIVOLA...            CANYON...             ARNOLD...
  TAFT...               PAYNE...              FREDENBERG...
  CANYON...             KELSEY...             ISLAND LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4644 9232 4644 9303 4746 9307 4701 9177
      4671 9227

KK
Special weather statement, Aug 2, 12:25 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1225 AM CDT TUE AUG 2 2011

MNZ010-018-025-026-033>035-020600-
CROW WING-KOOCHICHING-NORTH CASS-NORTH ITASCA-NORTHERN AITKIN-SOUTH
CASS-SOUTH ITASCA-
1225 AM CDT TUE AUG 2 2011

...THUNDERSTORMS WITH HEAVY RAINS OVER CASS AND ITASCA COUNTIES...

AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF COON
LAKE TO BACKUS...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  BOY LAKE...           MUD LAKE...           WOMAN LAKE...
  GUNN LAKE...          TOBIQUE...            LONGVILLE...
  DEER RIVER...         SPIDER LAKE...        ZEMPLE...
  TOBIQUE...            PONTORIA...           MOOSE LAKE...
  BEAR LAKE...          ROUND LAKE...         DEER LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4738 9464 4735 9442 4787 9434 4785 9314
      4666 9308 4669 9467

KK

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:41 PM CDTSpecial Weather StatementDLHBurnett, Washburn34 min
Aug 1, 8:36 PM CDTSpecial Weather StatementDLHBurnett, Washburn39 min
Aug 1, 9:47 PM CDTSpecial Weather StatementDLHDouglas28 min
Aug 1, 10:13 PM CDTSpecial Weather StatementDLHWashburn47 min
Aug 1, 10:34 PM CDTSpecial Weather StatementDLHDouglas41 min
Aug 1, 11:00 PM CDTSpecial Weather StatementDLHDouglas, Sawyer60 min
Aug 2, 12:04 AM CDTSpecial Weather StatementDLHDouglas56 min
Aug 2, 12:49 AM CDTSpecial Weather StatementDLHDouglas41 min
Aug 2, 1:33 AM CDTSpecial Weather StatementDLHDouglas42 min
Aug 2, 1:39 AM CDTAreal Flood AdvisoryDLHDouglas3 hr
Aug 2, 1:43 AM CDTSevere Thunderstorm WarningDLHDouglas30 min
Aug 2, 2:21 AM CDTSpecial Weather StatementDLHDouglas39 min
Aug 2, 2:38 AM CDTSevere Thunderstorm WarningDLHBayfield, Burnett, Douglas, Sawyer, Washburn67 min
Aug 2, 3:23 AM CDTSevere Thunderstorm WarningDLHAshland, Bayfield, Iron, Price, Sawyer37 min
Aug 2, 3:41 AM CDTSpecial Weather StatementDLHBurnett, Douglas, Washburn34 min
Aug 2, 3:56 AM CDTSevere Thunderstorm WarningDLHAshland, Iron, Price, Sawyer49 min
Aug 2, 4:35 AM CDTSpecial Weather StatementDLHWashburn25 min
Aug 2, 4:54 AM CDTSpecial Weather StatementDLHPrice36 min
Aug 2, 5:11 AM CDTAreal Flood AdvisoryDLHDouglas3 hr
Aug 2, 6:33 AM CDTFlash Flood WarningDLHDouglas4 hr
Aug 2, 6:54 AM CDTAreal Flood AdvisoryDLHBurnett, Price, Sawyer, Washburn6 hr
Aug 2, 7:31 AM CDTSpecial Weather StatementDLHPrice, Sawyer, Washburn59 min
Aug 2, 7:52 AM CDTSpecial Weather StatementDLHDouglas38 min
Aug 2, 8:27 AM CDTSpecial Weather StatementDLHBurnett33 min
Aug 2, 8:49 AM CDTSpecial Weather StatementDLHWashburn26 min
Aug 2, 9:07 AM CDTSpecial Weather StatementDLHPrice53 min
Aug 2, 9:13 AM CDTSevere Thunderstorm WarningDLHBurnett, Washburn47 min
Aug 2, 9:32 AM CDTSpecial Weather StatementDLHAshland, Iron58 min
Aug 2, 9:34 AM CDTSpecial Weather StatementDLHAshland, Iron56 min
Aug 2, 9:40 AM CDTSpecial Weather StatementDLHSawyer35 min
Aug 2, 9:51 AM CDTSevere Thunderstorm WarningDLHSawyer, Washburn39 min
Aug 2, 10:16 AM CDTFlash Flood WarningDLHPrice, Sawyer6 hr
Aug 2, 10:24 AM CDTSevere Thunderstorm WarningDLHPrice, Sawyer51 min
Aug 2, 11:06 AM CDTFlash Flood WarningDLHDouglas4 hr
Aug 2, 3:24 PM CDTSpecial Weather StatementDLHPrice51 min
Aug 2, 3:29 PM CDTAreal Flood WarningDLHDouglas24 hr
Aug 2, 3:47 PM CDTAreal Flood WarningDLHDouglas48 hr
Aug 1, 8:20 PM CDTSpecial Weather StatementDLHAitkin40 min
Aug 1, 8:49 PM CDTSpecial Weather StatementDLHCrow Wing26 min
Aug 1, 9:03 PM CDTSpecial Weather StatementDLHAitkin12 min
Aug 1, 9:22 PM CDTSpecial Weather StatementDLHAitkin23 min
Aug 1, 9:27 PM CDTSpecial Weather StatementDLHItasca33 min
Aug 1, 9:29 PM CDTSpecial Weather StatementDLHPine16 min
Aug 1, 9:52 PM CDTSpecial Weather StatementDLHCarlton23 min
Aug 1, 9:54 PM CDTSpecial Weather StatementDLHItasca36 min
Aug 1, 10:08 PM CDTSpecial Weather StatementDLHAitkin37 min
Aug 1, 10:12 PM CDTSpecial Weather StatementDLHCarlton18 min
Aug 1, 10:30 PM CDTSpecial Weather StatementDLHCarlton30 min
Aug 1, 10:33 PM CDTSpecial Weather StatementDLHCass42 min
Aug 1, 10:46 PM CDTSpecial Weather StatementDLHCarlton29 min
Aug 1, 10:48 PM CDTSpecial Weather StatementDLHItasca42 min
Aug 1, 10:59 PM CDTFlash Flood WarningDLHAitkin, Cass, Crow Wing, Itasca6 hr
Aug 1, 11:18 PM CDTSpecial Weather StatementDLHKoochiching27 min
Aug 1, 11:31 PM CDTSpecial Weather StatementDLHSaint Louis29 min
Aug 1, 11:47 PM CDTSpecial Weather StatementDLHItasca28 min
Aug 2, 12:10 AM CDTSpecial Weather StatementDLHCarlton35 min
Aug 2, 12:25 AM CDTSpecial Weather StatementDLHCass, Itasca35 min
Aug 2, 12:52 AM CDTSpecial Weather StatementDLHSaint Louis23 min
Aug 2, 1:01 AM CDTSpecial Weather StatementDLHCrow Wing29 min
Aug 2, 1:16 AM CDTSpecial Weather StatementDLHSaint Louis29 min
Aug 2, 1:30 AM CDTSpecial Weather StatementDLHAitkin, Crow Wing30 min
Aug 2, 1:51 AM CDTSpecial Weather StatementDLHCarlton, Pine24 min
Aug 2, 2:11 AM CDTSpecial Weather StatementDLHAitkin34 min
Aug 2, 3:01 AM CDTSpecial Weather StatementDLHPine29 min
Aug 2, 3:33 AM CDTSpecial Weather StatementDLHAitkin, Carlton27 min
Aug 2, 4:07 AM CDTSpecial Weather StatementDLHAitkin, Carlton23 min
Aug 2, 4:49 AM CDTSpecial Weather StatementDLHCarlton26 min

Nearby

Flash Flood Warnings in Minnesota, 2011Flash Flood Warnings in Wisconsin, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.